# SDR 2014FA0000660

- Difficulty date: October 13, 2014
- Submitted: November 18, 2014
- Operation: General aviation
- Aircraft: OEKGF
- Make and model: Beech K35
- Aircraft serial: D5793
- Aircraft time: 3,332 hours
- Engine: Cont IO470C
- Engine time: 3,332 hours
- Propeller: Mcauly 2A36C23
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Part number: AEC654721
- Condition: Destroyed
- Location: Nr 2
- Part time: 205 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEVERE ENGINE DAMAGE FOUND DURING SCHEDULED 50 HR INSPECTION:   DURING OIL AND FILTER CHANGE, CHIPS AND LARGE METAL PIECES WERE FOUND IN THE OIL, OIL SCREEN, OIL FILTER AND OIL SUMP.  AFTER REMOVAL OF THE OIL SUMP IT TURNED OUT THAT THE PISTON SKIRT OF PISTON NR 2 HAD BROKEN OFF, INCLUDING A PISTON RING, CAUSING SEVERE DAMAGE TO THE CYLINDER, CAMSHAFT, CRANKSHAFT, CRANKCASE AND CONRODS.  THE EXTENT OF THE WHOLE DAMAGE TO THE ENGINE WILL BE VERIFIED AFTER COMPLETE DISASSEMBLY OF THE ENGINE.  PISTON FAILURE AFTER APPROXIMATELY 205 FH.  PISTONS, PN AEC654721, WERE NEWLY INSTALLED ON ENGINE DURING SHOP VISIT ON 12-11-08.
